Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 409, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 3:00 PM CST for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2011, 3:00 PM CST (21:00 UTC)
- Expired
- Nov 8, 2011, 3:45 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 10:49 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
181 WUUS54 KSHV 082100 SVRSHV TXC073-183-401-423-082145- /O.NEW.KSHV.SV.W.0409.111108T2100Z-111108T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST TUE NOV 8 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEROKEE COUNTY IN NORTHEAST TEXAS... SOUTHWESTERN GREGG COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF KILGORE... NORTHWESTERN RUSK COUNTY IN NORTHEAST TEXAS... SOUTHEASTERN SMITH COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF WHITEHOUSE... * UNTIL 345 PM CST * AT 300 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BULLARD...OR 10 MILES SOUTHWEST OF WHITEHOUSE...AND MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIXON...TROUP...ARP...TURNERTOWN...OVERTON...JOINERVILLE...NEW LONDON AND LIBERTY CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3254 9497 3228 9468 3194 9537 3222 9546 TIME...MOT...LOC 2100Z 232DEG 42KT 3215 9531 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 11:20 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 8, 11:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 AM CST TUE NOV 8 2011 .UPDATE... JUST SENT OUT ZONE UPDATE FOR TOA 875 UNTIL 600 PM THIS EVENING. ALSO JUST TOOK A LOOK AT TEMPS ACROSS THE AREA AND THEY ARE APPROACHING FORECAST MAXES RAPIDLY...SO MAY BE DOING ANOTHER QUICK UPDATE REAL SOON. ELEVEN && .PREV DISCUSSION... /ISSUED 1030 AM CST TUE NOV 8 2011/ DISCUSSION... A WET FORECAST REMAINS ON TAP FOR THE AREA TODAY...AS A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATER TODAY. DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS THE AREA...BUT THE MID TO UPPER LEVELS HAVE NOT CAUGHT UP YET AS WATER VAPOR IMAGERY SHOWS THE AREA SEMI- DRY SLOTTED AT THIS TIME. POPS ARE ALREADY MAXIMIZED ACROSS MUCH OF THE AREA TODAY AND TONIGHT...AS RAIN LOOKS CERTAIN FOR THE ENTIRE CWA. SPC CONTINUES TO HOLD MUCH OF THE AREA IN A SLIGHT RISK OUTLOOK FOR SEVERE STORMS...BUT ANALYSIS OF THE MORNING SOUNDING GIVES US A MARGINAL CHANCE AT BEST. HOWEVER WE DID MODIFY THE SOUNDING...AND GOT DECENT CAPE VALUES IN THE 700-1000 J/KG. INSTABILITY WILL BE KEY TO GETTING SEVERE ACTIVITY THIS AFTERNOON...DECENT SURFACE HEATING THIS AFTERNOON WILL BE NEEDED TO SET UP THE ATMOSPHERE FOR SEVERE ACTIVITY. DEEP EAST TEXAS AND WESTERN LOUISIANA LOOKS TO BE THE AREAS WHERE INSTABILITY WILL BE THE GREATEST. THE OTHER COMPONENT NEEDED IS LIFT. THE FRONT WILL BE THE PRIMARY FOCUS FOR GENERATING LIFT...BUT THE NAM AND GFS ARE SHOWING DECENT UPPER LEVEL DIVERGENCE THIS AFTERNOON AND EVENING WITH A SPLIT JET ON THE 250MB CHART...AND THIS SHOULD HELP ENHANCE ANY LIFT GENERATED AT THE SURFACE. DAMAGING STRAIGHT LINES WILL BE THE MOST COMMON ACTIVITY ASSOCIATED WITH ANY SEVERE ACTIVITY...BUT ISOLATED TORNADO ACTIVITY CAN NOT BE RULED OUT AT ALL. THE CURRENT FORECAST MENTIONS SEVERE ACROSS THE ENTIRE CWA...THUS FORECAST SEEMS ON TRACK THIS MORNING. ELEVEN AVIATION... MVFR DECKS CONTINUE TO PREDOMINATE ACROSS AREA THIS MORNING. THIS TREND TO CONTINUE WITH SOME TEMPO LOW VFR CIGS BY 18Z. SHOWERS AND ISOLD TSTMS MOVG INTO NE TX AND SE OK. VCNTY SHOWERS AT TYR AND LFK...AND BY 17Z AT TXK AND GGG TERMINALS. AFTER 18Z AT REMAINING TERMINAL SITES. STG LOW LVL SHEAR...DIVERGENCE ALOFT...AND DEEP LOW LVL MOISTURE THIS AFTN. TSTMS WITH HEAVY RAIN AND STRONG DOWNDRAFT WINDS EXPECTED WITH ROTATING STORMS POSSIBLE. CONVECTION MOVE EAST OF CWA AFTER 06Z...WITH SKIES BECMG SKC AND NW WINDS 15 TO 20 KTS BEFORE 18Z WED. /VII/ && .PREVIOUS POINT TEMPS/POPS... SHV 78 49 64 39 63 / 90 70 0 0 0 MLU 80 56 66 40 62 / 50 100 10 10 0 DEQ 75 43 61 32 61 / 100 40 0 0 0 TXK 76 46 62 37 61 / 100 50 0 0 0 ELD 77 49 63 36 62 / 70 90 10 0 0 TYR 75 45 63 39 62 / 100 30 0 0 0 GGG 76 47 63 37 63 / 100 50 0 0 0 LFK 78 47 68 38 66 / 90 50 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Nov 8, 6:02 AM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 602 AM CST TUE NOV 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 602 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING. 15
In the hours before
Special weather statement, Nov 8, 1:22 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CST TUE NOV 8 2011
TXZ108-124-136-082000-
FRANKLIN-SMITH-WOOD-
122 PM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...SMITH AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...HAWKINS...HOARD...LINDALE...MINEOLA...
MOUNT VERNON...PLEASANT GROVE...PURLEY...QUITMAN...SCROGGINS AND
WINNSBORO...
AT 119 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GOLDEN...OR NEAR MINEOLA...
MOVING NORTHEAST AT 60 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH SMALL
HAIL.
03Local storm report, Nov 8, 1:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TORNADO 15 NW NACOGDOCHES 31.77N 94.83W
11/08/2011 NACOGDOCHES TX 911 CALL CENTER
TORNADO ON GROUND 7 MILES NORTH OF DOUGLASS OFF OF FM
225. MOVING NE AT 40 MPH.
&&
25Local storm report, Nov 8, 2:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TORNADO VALLIANT 34.00N 95.09W
11/08/2011 MCCURTAIN OK LAW ENFORCEMENT
TORNADO REPORTED IN DOWNTOWN VALLIANT, OK. NO DAMAGE
REPORTED YET, MOVING NORTHEAST AT 40 MPH.
&&
25Local storm report, Nov 8, 2:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TORNADO VALLIANT 34.00N 95.09W
11/08/2011 MCCURTAIN OK EMERGENCY MNGR
RAILROAD CARS OVERTURNED ON EAST SIDE OF TOWN.
&&
25Local storm report, Nov 8, 2:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TORNADO 2 E MOUNT ENTERPRISE 31.91N 94.65W
11/08/2011 RUSK TX EMERGENCY MNGR
TREES DOWN ON HWY 84.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:13 PM CST | Tornado Warning | SHV | Cherokee, Nacogdoches | 32 min |
| Nov 8, 1:43 PM CST | Tornado Warning | SHV | Nacogdoches, Rusk | 47 min |
| Nov 8, 1:47 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Upshur, Wood | 58 min |
| Nov 8, 2:14 PM CST | Tornado Warning | SHV | Smith, Upshur, Wood | 31 min |
| Nov 8, 2:27 PM CST | Tornado Warning | SHV | Panola, Rusk, Shelby | 11 min |
| Nov 8, 2:36 PM CST | Tornado Warning | SHV | Smith | 11 min |
| Nov 8, 2:42 PM CST | Tornado Warning | SHV | Smith, Upshur | 21 min |
| Nov 8, 3:02 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 43 min |
| Nov 8, 3:21 PM CST | Tornado Warning | SHV | Nacogdoches, Panola, Rusk | 24 min |
| Nov 8, 3:58 PM CST | Severe Thunderstorm Warning | SHV | Panola, Shelby | 47 min |
| Nov 8, 4:30 PM CST | Tornado Warning | SHV | Panola, Shelby | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.